Alert archive / Ohio / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 161, NWS Wilmington, OH

July 4, 2012Champaign County, Logan County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Jul 4, 2012, 10:35 PM EDT for Champaign County, Logan County, Ohio. It was in force for 25 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 4, 2012, 10:35 PM EDT (02:35 UTC)
Expired
Jul 4, 2012, 11:00 PM EDT
In force
25 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon

Counties Champaign County, OH, Logan County, OH

The radar

The Cincinnati radar (KILN), 93 km from the middle of the area, began a volume at 02:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 4, 10:50 PM EDTTSTM WND DMGWest Liberty, OHTREES DOWNED

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 4, 10:19 PM EDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.6 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2012-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2070 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2012-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2070 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
1974 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

661 
WUUS51 KILN 050235
SVRILN
OHC021-091-050300-
/O.NEW.KILN.SV.W.0161.120705T0235Z-120705T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
1035 PM EDT WED JUL 4 2012

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CHAMPAIGN COUNTY IN WEST CENTRAL OHIO...
  SOUTHERN LOGAN COUNTY IN WEST CENTRAL OHIO...

* UNTIL 1100 PM EDT.

* AT 1034 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
  PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS    
  LOCATED NEAR BELLEFONTAINE...MOVING SOUTHWEST AT 15 MPH. THIS      
  STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS

* LOCATIONS IMPACTED INCLUDE...
  WEST LIBERTY...

IN ADDITION...LIPPINCOTT AND SPRINGHILLS ARE NEAR THE PATH OF THIS
SEVERE THUNDERSTORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT
THURSDAY MORNING FOR SOUTHWESTERN OHIO.

&&

LAT...LON 4014 8374 4027 8396 4040 8379 4031 8361
TIME...MOT...LOC 0235Z 041DEG 15KT 4031 8377

$$
ASL
2 follow-up statements
018 
WWUS51 KILN 050246
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1046 PM EDT WED JUL 4 2012

OHC021-091-050300-
/O.CON.KILN.SV.W.0161.000000T0000Z-120705T0300Z/
CHAMPAIGN OH-LOGAN OH-
1046 PM EDT WED JUL 4 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT
FOR SOUTHERN LOGAN AND NORTHERN CHAMPAIGN COUNTIES...

AT 1045 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THIS
STORM WAS LOCATED NEAR WEST LIBERTY...MOVING SOUTHWEST AT 15 MPH.

THIS STORM WILL AFFECT MAINLY RURAL AREAS OF NORTHERN CHAMPAIGN AND
SOUTHERN LOGAN COUNTIES...INCLUDING LIPPINCOTT AND SPRINGHILLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 4014 8374 4027 8396 4040 8379 4031 8361
TIME...MOT...LOC 0246Z 041DEG 15KT 4028 8381

$$
ASL
436 
WWUS51 KILN 050301
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1101 PM EDT WED JUL 4 2012

OHC021-091-050311-
/O.EXP.KILN.SV.W.0161.000000T0000Z-120705T0300Z/
CHAMPAIGN OH-LOGAN OH-
1101 PM EDT WED JUL 4 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LOGAN AND NORTHERN
CHAMPAIGN COUNTIES HAS EXPIRED...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.

LAT...LON 4014 8374 4027 8396 4040 8379 4031 8361
TIME...MOT...LOC 0246Z 041DEG 15KT 4028 8381

$$
ASL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 9:40 PM EDT, 55 minutes earlier.

Area forecast discussion, Jul 4, 9:40 PM EDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
940 PM EDT WED JUL 4 2012

.SYNOPSIS...
UPPER LEVEL HIGH PRESSURE WILL EXPAND ACROSS THE REGION THROUGH
THE REST OF THE WEEK KEEPING HOT CONDITIONS IN PLACE. THE HEAT
WAVE WILL BREAK EARLY NEXT WEEK AFTER A COLD FRONT MOVES THROUGH
DURING THE WEEKEND...ALLOWING COOLER HIGH PRESSURE TO BUILD IN.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
STORMS OVER NORTHERN OHIO HAVE BEEN SLOWLY MOVING SOUTH SOUTHEAST
AND HAVE MADE IT INTO THE NORTHERN PART OF THE FORECAST AREA. THEY
SHOULD CONTINUE THEIR SLOW TREK TOWARDS CENTRAL OHIO LATE THIS
EVENING BUT BEGIN TO GRADUALLY DIMINISH AS THE BOUNDARY LAYER
COOLS. LATEST HRRR AND 18Z NAM SUPPORT THIS WEAKENING SCENARIO.
ELSEWHERE CANNOT RULE OUT AN ADDITIONAL ISOLATED STORM IN THE TRI-
STATE THROUGH THE REST OF THE EVENING. ALL PRECIPITATION WILL
DISSIPATE LATER TONIGHT. HAVE LEANED TOWARDS WARMER GUIDANCE FOR
LOWS.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
ANOTHER DISTURBANCE COMING OVER THE TOP OF AN EXPANDING RIDGE WILL
MOVE SOUTHEAST ACROSS THE UPPER OHIO VALLEY TOMORROW. THIS WILL
BRING ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS PRIMARILY FOR
THE EASTERN ZONES DURING THE AFTERNOON AND EVENING. DO NOT EXPECT
STORMS TO BE EXPANSIVE ENOUGH TO HAVE ANY MORE THAN A TEMPORARY
EFFECT ON TEMPERATURES.

GUIDANCE SUGGESTS THAT READINGS WILL BE SLIGHTLY WARMER THAN
TODAYS HIGHS. WITH LITTLE VARIATION IN DEW POINTS...THESE HIGHER
TEMPERATURES SHOULD PUSH MOST LOCATIONS INTO HEAT WARNING
CRITERION /HEAT INDEX 105 OR GREATER/. IN ADDITION THIS WILL BE A
PROLONGED PERIOD OF HIGH HEAT INDICES. SO EVEN IF SOME PLACES DO
NOT MEET THE THRESHOLD...THE CUMULATIVE EFFECTS OF THE HEAT WILL
TAKE A TOLL. THUS THE EXCESSIVE HEAT WARNING WAS EXPANDED TO ALL
COUNTIES THROUGH SATURDAY. CONTINUED TO FAVOR WARMER MOS FOR
LOWS.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
HOT AND HUMID CONDITIONS WILL START OUT THE LONG TERM TIME FRAME
AND WILL CONTINUE ACROSS THE FA INTO SATURDAY. TEMPERATURES ON
FRIDAY AND SATURDAY WILL BE IN THE UPPER 90S TO AROUND 100 WITH
HEAT INDEX VALUES AROUND 105 DEGREES. DUE TO THIS THE ENTIRE AREA
HAS BEEN UPGRADED TO AN EXCESSIVE HEAT WARNING FOR FRIDAY AND
SATURDAY. WITH RIDGE IN PLACE OVER THE AREA THE FA WILL STAY DRY
ON FRIDAY AND DURING MOST OF THE DAY ON SATURDAY. THERE IS SOME
DISCREPANCY BETWEEN THE MODELS ON WHEN PRECIPITATION WILL OCCUR
AFTER THIS POINT. THE GFS IS A LOT QUICKER WITH THE FRONTAL
BOUNDARY AND THE PRECIPITATION AND BEGINS TO BRING PRECIPITATION
INTO THE AREA SATURDAY NIGHT. THE ECMWF IS SLOWER WITH THE
PRECIPITATION AND BRINGS THE BEST CHANCE OF PRECIPITATION INTO THE
AREA SUNDAY NIGHT. WENT CLOSER TO THE ECMWF SOLUTION AND HAVE THE
GREATEST PRECIPITATION CHANCES IN THE FORECAST DURING THE
OVERNIGHT HOURS SUNDAY NIGHT INTO MONDAY MORNING. PRECIPITATION
WILL THEN LINGER ACROSS SOUTHERN PORTIONS OF THE FA MAINLY IN
NORTHERN KENTUCKY MONDAY NIGHT INTO TUESDAY BEFORE COMPLETELY
EXITING THE AREA. AFTER SATURDAY THERE WILL BE A GENERAL DECREASE
IN TEMPERATURES FOR THE REST OF THE LONG TERM TIME FRAME.
TEMPERATURES BY MONDAY AND TUESDAY WILL BE IN THE 80S ACROSS THE
ENTIRE FA.

&&

.AVIATION /02Z THURSDAY THROUGH MONDAY/...
TRICKY START TO THE TAF PERIOD. A LARGE AMOUNT OF UNCERTAINTY
EXISTS THROUGH 06Z AS TO WHETHER CONVECTION ACROSS WESTERN LAKE
ERIE WILL PROPAGATE/SURVIVE SOUTHWARD TOWARD OUR TERMINALS BY
LATE THIS EVENING. HELD OFF FOR THE TAF ISSUANCE ON INSERTING ANY
MENTION OF VCTS OR TEMPOS. HOWEVER...IF CONFIDENCE BEGINS TO RISE
WITH REGARDS TO THESE STORMS OR OUTFLOW AFFECTING THE
TERMINALS...THEN AMENDMENTS WILL BE FORTHCOMING. BEYOND
06Z...SKIES WILL GENERALLY BE PARTLY CLOUDY WITH SOME SCATTERED
CIRRUS OVERNIGHT UNDER LIGHT WINDS. ON THURSDAY...NORTHWEST WINDS
WILL GENERALLY REMAIN UNDER 10 KTS WITH SCATTERED CU DEVELOPING.
AFTERNOON THUNDERSTORMS WILL BECOME POSSIBLE ONCE AGAIN.
HOWEVER...CONFIDENCE AT THAT TIME RANGE WITH THIS CONVECTION
REGIME REMAINS TOO LOW FOR ANY MENTION OF THEM IN THE TAFS AT THE
MOMENT.

OUTLOOK...THUNDERSTORMS POSSIBLE SUNDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT SATURDAY FOR OHZ026-034-
     035-042>046-051>056-060>065-070>074-077>082-088.
KY...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT SATURDAY FOR KYZ089>100.
IN...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT SATURDAY FOR INZ050-058-
     059-066-073>075-080.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...NOVAK
AVIATION...LATTO
Hazardous weather outlook, Jul 4, 3:48 PM EDT, 6 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
348 PM EDT WED JUL 4 2012

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-052000-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
348 PM EDT WED JUL 4 2012

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 4, 8:31 PM EDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
831 PM EDT WED JUL 4 2012

OHZ026-050115-
HARDIN OH-
831 PM EDT WED JUL 4 2012

...A STRONG THUNDERSTORM WILL AFFECT HARDIN COUNTY THROUGH 915 PM
EDT...

AT 829 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
NORTHWEST OF FOREST...MOVING SOUTH AT 25 MPH.

WIND GUSTS TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...FOREST...DUNKIRK...
ADA...ALGER AND KENTON.

ALSO...DOLA...PATTERSON...BLANCHARD...HUNTERSVILLE...MCGUFFEY...
GRANT...WALTON AND PFEIFFER ARE NEAR THE PATH OF THIS STRONG
THUNDERSTORM.

LAT...LON 4082 8349 4071 8349 4071 8344 4068 8341
      4057 8342 4055 8388 4082 8389 4082 8388
      4082 8350

ASL
Special weather statement, Jul 4, 8:53 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
853 PM EDT WED JUL 4 2012

OHZ026-035-043>046-056-050130-
AUGLAIZE OH-DELAWARE OH-HARDIN OH-LICKING OH-LOGAN OH-SHELBY OH-
UNION OH-
853 PM EDT WED JUL 4 2012

...A AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN
UNION...NORTHEASTERN SHELBY...LOGAN...NORTHWESTERN
LICKING...HARDIN...DELAWARE AND EASTERN AUGLAIZE COUNTIES THROUGH
930 PM EDT...

AT 850 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS CLUSTERED FROM
12 MILES NORTHEAST OF ASHLEY TO BLANCHARD TO 8 MILES NORTH OF
CRIDERSVILLE...MOVING SOUTHEAST AT 25 MPH.

WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...ALGER...CRIDERSVILLE...
KENTON...WAPAKONETA...WAYNESFIELD...ASHLEY...BOTKINS...BELLE
CENTER...RICHWOOD...LAKEVIEW...RUSSELLS POINT AND JACKSON CENTER.

ALSO...MCGUFFEY...HEPBURN...PFEIFFER...WALTON...MENTZER...
UNIOPOLIS...JUMBO AND SILVER CREEK ARE NEAR THE PATH OF THIS LINE OF
STRONG THUNDERSTORMS.

LAT...LON 4076 8349 4071 8349 4068 8341 4051 8341
      4051 8325 4045 8324 4044 8302 4042 8293
      4036 8292 4035 8275 4028 8275 4027 8259
      4018 8255 4031 8414 4069 8426 4065 8410
      4065 8389 4082 8388

ASL
Local storm report, Jul 4, 8:55 PM EDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
855 PM EDT WED JUL 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0811 PM     HAIL             MILFORD                 39.17N 84.28W
07/04/2012  E0.88 INCH       CLERMONT           OH   PUBLIC

&&

ASL
Special weather statement, Jul 4, 9:26 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
926 PM EDT WED JUL 4 2012

OHZ026-044>046-050215-
DELAWARE OH-HARDIN OH-LOGAN OH-UNION OH-
926 PM EDT WED JUL 4 2012

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT UNION...EASTERN
LOGAN...HARDIN AND DELAWARE COUNTIES THROUGH 1015 PM EDT...

AT 921 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM ADA TO HEPBURN TO ASHLEY...MOVING SOUTH AT 20 MPH.

WIND GUSTS TO 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...KENTON...ADA...
RICHWOOD...ALGER...DELAWARE...WEST MANSFIELD...BELLE CENTER...POWELL
AND MARYSVILLE.

ALSO...ESSEX...HUNTERSVILLE...MENTZER...LEONARDSBURG...MOUNT
VICTORY...MCGUFFEY...DELAWARE STATE PARK AND RADNOR ARE NEAR THE PATH
OF THIS LINE OF STRONG THUNDERSTORMS.

LAT...LON 4063 8341 4051 8341 4051 8325 4045 8324
      4042 8293 4037 8292 4036 8288 4014 8289
      4020 8348 4022 8349 4050 8388 4082 8388
      4082 8369

ASL
Local storm report, Jul 4, 10:18 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1018 PM EDT WED JUL 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     TSTM WND DMG     KENTON                  40.64N 83.61W
07/04/2012                   HARDIN             OH   TRAINED SPOTTER

            LG TREE DOWN SOUTH SIDE OF TOWN

&&

HUGHES
Special weather statement, Jul 4, 10:31 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1031 PM EDT WED JUL 4 2012

OHZ026-035-043>046-052>056-065-050315-
AUGLAIZE OH-CHAMPAIGN OH-CLARK OH-DELAWARE OH-FAIRFIELD OH-
FRANKLIN OH-HARDIN OH-LICKING OH-LOGAN OH-MADISON OH-SHELBY OH-
UNION OH-
1031 PM EDT WED JUL 4 2012

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT UNION...NORTHEASTERN
SHELBY...NORTHERN MADISON...LOGAN...LICKING...SOUTHWESTERN HARDIN...
NORTHERN FRANKLIN...NORTHERN FAIRFIELD...DELAWARE...NORTHEASTERN
CLARK...CHAMPAIGN AND EASTERN AUGLAIZE COUNTIES THROUGH 1115 PM
EDT...

AT 1026 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM STATE ROUTE 195 AT STATE ROUTE 235 TO EAST LIBERTY TO
8 MILES EAST OF FALLSBURG...MOVING SOUTH AT 20 MPH.

WIND GUSTS TO 50 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THESE STORMS. SOME OF THESE GUSTS MAY OCCUR WELL AHEAD OF ANY
RAIN.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...SUNBURY...
WAYNESFIELD...MARYSVILLE...JOHNSTOWN...NORTH LEWISBURG...
BELLEFONTAINE...POWELL...RUSSELLS POINT...HANOVER...LAKEVIEW...
WESTERVILLE AND NEWARK.

ALSO...NORTHWOOD...ROUNDHEAD...EAST LIBERTY...STRATFORD...
OSTRANDER...NEW JERUSALEM...BELLEPOINT AND GALENA ARE NEAR THE PATH
OF THIS LINE OF STRONG THUNDERSTORMS.

LAT...LON 3995 8219 3994 8223 3991 8224 3993 8246
      3987 8247 3998 8369 4035 8411 4065 8399
      4065 8389 4073 8387 4041 8351 4034 8274
      4028 8274 4024 8219

ASL

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 8:07 PM EDTSpecial Weather StatementILNClermont38 min
Jul 4, 8:23 PM EDTSevere Thunderstorm WarningILNClermont23 min
Jul 4, 8:31 PM EDTSpecial Weather StatementILNHardin44 min
Jul 4, 8:53 PM EDTSpecial Weather StatementILNDelaware, Hardin, Logan, Union37 min
Jul 4, 9:26 PM EDTSpecial Weather StatementILNDelaware, Hardin, Union49 min
Jul 4, 9:40 PM EDTSevere Thunderstorm WarningILNDelaware, Hardin, Logan, Union35 min
Jul 4, 9:55 PM EDTSevere Thunderstorm WarningILNChampaign, Logan35 min
Jul 4, 10:13 PM EDTSevere Thunderstorm WarningILNLogan17 min
Jul 4, 10:22 PM EDTAreal Flood AdvisoryILNHardin3 hr
Jul 4, 10:31 PM EDTSpecial Weather StatementILNChampaign, Delaware, Franklin, Licking, Logan, Union44 min
Jul 4, 10:51 PM EDTSpecial Weather StatementILNClark, Fairfield, Fayette, Greene, Hocking, Madison and 1 more39 min
Jul 4, 10:55 PM EDTAreal Flood AdvisoryILNHardin, Logan, Union2 hr
Jul 4, 11:26 PM EDTSpecial Weather StatementILNChampaign, Fairfield, Franklin, Madison49 min
Jul 4, 11:57 PM EDTSpecial Weather StatementILNFairfield, Hocking48 min
Jul 5, 12:26 AM EDTSpecial Weather StatementILNHocking34 min
Jul 5, 1:55 AM EDTSpecial Weather StatementILNFranklin35 min
Jul 5, 2:17 AM EDTSevere Thunderstorm WarningILNDelaware, Franklin, Licking43 min
Jul 5, 2:59 AM EDTSpecial Weather StatementILNFairfield31 min
Jul 5, 3:37 AM EDTSpecial Weather StatementILNLicking38 min
Jul 5, 12:39 PM EDTSpecial Weather StatementILNAdams36 min
Jul 5, 1:00 PM EDTSpecial Weather StatementILNHamilton30 min
Jul 5, 2:10 PM EDTSpecial Weather StatementILNClermont35 min
Jul 5, 3:35 PM EDTSpecial Weather StatementILNBrown25 min
Jul 5, 4:49 PM EDTSpecial Weather StatementILNPike26 min
Jul 5, 5:09 PM EDTSpecial Weather StatementILNScioto36 min
Jul 5, 5:15 PM EDTSevere Thunderstorm WarningILNScioto30 min
Jul 5, 5:18 PM EDTSpecial Weather StatementILNPike27 min
Jul 5, 5:46 PM EDTSpecial Weather StatementILNPike, Scioto44 min
Jul 5, 6:24 PM EDTSpecial Weather StatementILNAuglaize, Hardin51 min
Jul 5, 6:37 PM EDTSpecial Weather StatementILNPike, Scioto38 min
Jul 5, 6:43 PM EDTSpecial Weather StatementILNMercer32 min
Jul 5, 6:55 PM EDTSevere Thunderstorm WarningILNMercer35 min
Jul 5, 7:15 PM EDTSpecial Weather StatementILNDelaware, Logan, Shelby, Union30 min
Jul 5, 7:41 PM EDTSpecial Weather StatementILNAuglaize, Champaign, Darke, Delaware, Logan, Mercer and 3 more49 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.